News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Dermatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Dermatology Answers List

Forum Name: Dermatology Topics

Question: Blue/Gray Hyperpigmentation on Right Side of Body Only


 pumpkinlover08 - Mon May 25, 2009 8:27 am

Dear Doctor(s):

I’m a 39-yr.-old white female with pale skin. 20 yrs. ago I was hit with a racquetball to the thigh. What began as a red mark grew & spread down my thigh & over my knee & shin over the course of several months, leaving behind a permanent see-thru, blue/gray discoloration (assumedly deep in the dermis). I get warm, tingly sensations in the front of that thigh several times daily. Similarly, 5 yrs. ago I took SubQ injections of Lupron in my abdomen for a short period. A few days after each shot, a deep dermal gray/blue discoloration (about the size of a dime) appeared & stayed permanently. Trauma only seems to affect the skin on the right side of my body; the left side reacts & heals normally. It actually seems that the right side of my body appears darker OVERALL (skin appears cold & bluish) than the left, which is a more-healthy, creamy-white/pink. Within the areas of discoloration, there’s no change in skin surface/texture & hair growth is normal. While I DO tend to BRUISE easily, bleeding rate seems normal. I am not a diabetic. The discolorations make me look perpetually dirty & I’m searching for a way to remove them but I don’t know what course of action to take because no 2 doctors have been able to agree on a pathology. So far, some theories include: Copper toxicity, Hemosiderin, Scleroderma, virus, impaired circulation, muscle/tissue/nerve damage & light reflection. Naturally I want to avoid doing a biopsy due to the possibility of trauma reactivating the process. Might you have an opinion concerning the cause of each of these areas of discoloration & do you think anything can remove them & restore my natural skin color? The self-esteem issues & depression caused by this disorder have taken a terrible toll over my lifetime! I’d be willing to try lasers, UV therapy, medications, topical ointments, diet – whatever it takes. Just not sure where to start or which modalities will reach the lower levels of skin. Thanks so much for your time & thoughts!

A.M.L.
Cleveland, OH
 Dr.M.jagesh kamath - Fri Aug 28, 2009 4:32 am

User avatar Hello,There is a syndrome called easy bruising syndrome in which the person develops bruising and pigmentation with all parameters of blood being normal.The fact that it is more on the right side is possibly because the proneness to injury to presumably your dominant side,which is of course a speculation.Laser therapy may be of use in getting rid of the pigmentation.Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here